Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Sep 4, 2025, 10:06 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 10:06 PM CDT (03:06 UTC)
- Expired
- Sep 5, 2025, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343 WHUS43 KGRB 050306 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1006 PM CDT Thu Sep 4 2025 WIZ022-040-050-051500- /O.NEW.KGRB.BH.S.0011.250905T0306Z-250905T1500Z/ Door-Kewaunee-Manitowoc- 1006 PM CDT Thu Sep 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
588 WHUS43 KGRB 050839 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 339 AM CDT Fri Sep 5 2025 WIZ022-040-050-051500- /O.CON.KGRB.BH.S.0011.000000T0000Z-250905T1500Z/ Door-Kewaunee-Manitowoc- 339 AM CDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
920 WHUS43 KGRB 051459 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 959 AM CDT Fri Sep 5 2025 WIZ022-040-050-051600- /O.EXP.KGRB.BH.S.0011.000000T0000Z-250905T1500Z/ Door-Kewaunee-Manitowoc- 959 AM CDT Fri Sep 5 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM CDT THIS MORNING... The threat for strong currents has subsided; therefore, the Beach Hazards Statement will be allowed to expire. $$ Kurimski
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 4, 7:56 PM CDT, 2 hours 10 minutes earlier. Its key messages:
- Widespread rainfall will impact the region tonight (90% to 100% chance).
- Winds will gust from 25 mph to near 40 mph tonight, especially across along the lakeshore.
- Gale force winds and high waves are expected late tonight into Friday morning on the Bay and on the nearshore waters of Lake Michigan.
- Near-record cold maximum temperatures are possible through this weekend.
Area forecast discussion, Sep 4, 7:56 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 756 PM CDT Thu Sep 4 2025 New information added to update section. .UPDATE... Issued at 754 PM CDT Thu Sep 4 2025 A strong low pressure system is approaching Minneapolis early this evening. Strong frontogenesis on the nose of a 40 kt low level jet is leading to a band of rain on the northern flank of this surface low. Convection developed a short time ago along the cold front over southern Minnesota which prompted a tornado warning, but no lightning is currently being detected. Winds are gusting 35 to 40 kts behind the surface low. This low remains on track to move northeast from west-central WI to far northeast WI through the night. Can't rule out a thunderstorm (likely on the leading edge of the dry slot) given the very impressive dynamics, but there is no instability leading to a low probability of any thunder (under 10%). The low will bring a period of light to moderate rain to the region tonight, which has already started over north-central WI. Although not as large as 24 hours ago, models continue to show a large range of wind gusts possible after midnight. But dynamics are awfully impressive, so continued to error on the higher side of guidance, which brings 30-40 mph gusts from central to northeast WI from about 2 am to 9 am Friday. Gales on the Lake and Bay remain possible, but just shortened the window slightly (chances peak about 3 to 6 am). All this said, changes to the current forecast were relatively minor. && .KEY MESSAGES... - Widespread rainfall will impact the region tonight (90% to 100% chance). - Winds will gust from 25 mph to near 40 mph tonight, especially across along the lakeshore. - Gale force winds and high waves are expected late tonight into Friday morning on the Bay and on the nearshore waters of Lake Michigan. - Near-record cold maximum temperatures are possible through this weekend. && .DISCUSSION... Issued at 350 PM CDT Thu Sep 4 2025 Precipitation Chances... Precipitation chances for this evening and overnight near 90 to 100 percent across our entire forecast area, as an area of low pressure will swing from west to east across the northern portion of Wisconsin. With this low pressure area centered to our north, the rainfall amounts will increase the further north one travels in Wisconsin. As of Thursday afternoon, rainfall totals of 0.50 to 1.00 inch are anticipated mainly north of Highway 29, with lesser amounts south of Highway 29. There is roughly a 25 percent chance of rainfall totals exceeding 1 inch along the WI/MI border. Timing- wise, confidence is high that the rain will arrive in central Wisconsin around 6 pm or so, and make it to the Fox Valley region around 10 pm or so. Hi-res models have the brunt of the rainfall moving east of our area between 4am and 7am Friday at the latest. The one exception is along the Wisconsin/Michigan border, where light showers/sprinkles are expected to linger on/off throughout most of Friday afternoon. Rainfall accumulations after 7 am Friday in far northern Wisconsin will be minimal-only a few hundredths at best. Surface high pressure looks to build over the area into Sunday, putting an end to the showers and bringing sunshine back into the area. For the next widespread rain chances, there is widespread 20% to 40% chance of light rain towards next week Tuesday- Wednesday. Elevated Wind Speeds Tonight... Accompanying the quick-moving low pressure system for tonight into Friday will be followed by strong (35-45 kts) westerly low-level winds and strong CAA. This will allow for surface winds to quickly increase late tonight with gusts of 25 to 40 mph expected--highest gusts across the Fox Valley region and the lakeshore. The strongest winds are expected from 4 am to 7 am tonight. For tomorrow afternoon, winds will likely remain in the 20 to 30 mph range. Wind direction will be mainly from the west... meaning there may be very minor travel impacts to vehicles (especially high-profile ones) traveling on north-south routes. && .AVIATION...for 00Z TAF Issuance Issued at 614 PM CDT Thu Sep 4 2025 A potent low pressure system will be moving across northern Wisconsin tonight, bring periods of rain, wind, and poor flight conditions. Light rain is moving into north-central Wisconsin early this evening and will spread quickly across the region over the next several hours. A few hours of moderate rain is expected from about 03-07z, which will drop visibilities to MVFR and lower ceilings to IFR/MVFR. Visibilities will improve once this period of moderate rain ends, but ceilings will likely struggle to rebound over central and north-central WI (AUW/CWA/RHI) late tonight and Friday. RHI may remain MVFR for much of the day in occasional light showers. GRB/ATW/MTW will likely see a return to VFR conditions by early afternoon Friday. On the backside of the low, gusty winds are expected, strongest over central to east-central WI (30-35 kts) late tonight into early Friday morning. Then west winds will remain gusty to 25 kts for much of Friday. A period of low level wind shear is also expected tonight. && .MARINE... Issued at 350 PM CDT Thu Sep 4 2025 Waves and southerly winds will rapidly increase late this evening and tonight due to the passage of the surface low pressure system. By Friday morning, winds will turn westerly, but will remain gusty. There is a strong enough signal for a brief period of gales (35-40 kts) to occur on the Bay of Green Bay and the nearshore waters along Lake Michigan from late tonight through mid-Friday morning to warrant the issuance of a Gale Warning (1 AM to 10 AM Friday). Dangerous swimming conditions are likely to occur along Lake Michigan beaches late tonight into Friday morning as well. A Small Craft Advisory will likely be needed following the Gale Warning as gusty westerly winds will continue through Friday evening. && .CLIMATE... Issued at 350 PM CDT Thu Sep 4 2025 The unseasonably cold airmass will bring the chance of setting record low maximum temperatures Friday (9/5), and Saturday (9/6). Here is a look the current records and forecast values for Green Bay, Rhinelander, and Wausau. Green Bay Date Record Low Max Forecast High ---- -------------- ------------- 9/5 60F(1981) 57F 9/6 58F(1965) 61F Rhinelander Date Record Low Max Forecast High ---- -------------- ------------- 9/5 55F(2017) 50F 9/6 55F(1956) 56F Wausau Date Record Low Max Forecast High ---- -------------- ------------- 9/5 57F(1956) 54F 9/6 56F(1965) 59F. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.........MPC DISCUSSION.....Kotenberg AVIATION.......MPC MARINE.........Kotenberg CLIMATE........Kotenberg
Hazardous weather outlook, Sep 4, 3:04 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 304 PM CDT Thu Sep 4 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 304 PM CDT Thu Sep 4 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-052015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 304 PM CDT Thu Sep 4 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force winds and building waves are expected late tonight, bringing hazardous conditions to mariners. A Gale Warning has been issued. There is a small chance of thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gale force winds and large waves are expected to continue into Friday morning. Conditions will likely remain hazardous for small craft through Friday evening due to persistent gusty west winds and high waves. Kotenberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:57 AM CDT | Small Craft Advisory | GRB | 14 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.